Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 37, NWS JSJ

May 30, 2006

NWS JSJ issued this flash flood warning at May 30, 2006, 7:31 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 7:31 PM CDT (00:31 UTC)
Expired
May 31, 2006, 12:30 PM CDT
In force
17 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 310040
FFWSJU
PRC003-011-310130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
831 PM AST TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING MUNICIPALITIES
     ANASCO
     AGUADA

* UNTIL 930 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER...RIO CULEBRINAS

* AT 822 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
  LEVELS WERE ABOVE FLOOD STAGE AND STILL INCREASING FROM RAINFALL
  LATE THIS AFTERNOON.

* WHILE THE RIVER LEVEL HAS REACHED FLOOD STAGE THE PAST FEW 
MINUTES...RIVER LEVELS ARE NOT EXPECTED TO RISE SIGNIFICANTLY ABOVE 
THE PRESENT LEVEL OF 14 FEET...AND ARE EXPECTED TO FALL BACK BELOW 
FLOOD STAGE BY 930 PM AST.

NO ADDITIONAL RAINFALL IS EXPECTED TO AFFECT THE FLOODING AREA FOR 
THE REMAINDER OF THE EVENING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN 
JUAN.

LAT...LON 1833 6713 1833 6710 1830 6710

$$

SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 30, 4:06 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 30, 4:06 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
506 PM AST TUE MAY 30 2006

.DISCUSSION...THROUGH AT LEAST THURSDAY...IT APPEARS THAT THE LOCAL
ISLANDS WILL GENERALLY REMAIN BETWEEN THE MID TO UPPER LEVEL RIDGE
TO OUR EAST AND SOUTHEAST AND THE MID TO UPPER LEVEL TROUGH AND
WESTERLIES TO OUR WEST THROUGH NORTHWEST. GFS MODEL INDICATES
BETTER MOISTURE WEDNESDAY AND THURSDAY...SO GIVEN LOCAL EFFECTS AND
AFOREMENTIONED MID TO UPPER LEVEL TROUGH PROVIDING AT LEAST
MARGINALLY FAVORABLE DYNAMICS...EXPECT A CONTINUATION OF ENHANCED
DIURNAL ACTIVITY FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS...WITH
URBAN AND SMALL STREAM FLOODING EXPECTED IN A FEW AREAS...ALONG
WITH THE POTENTIAL FOR SOME LOCALIZED FLASH AND RIVER FLOODING...
ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND NORTHWEST
SECTIONS OF PUERTO RICO. BY FRIDAY AND SATURDAY...MID TO UPPER
LEVEL TROUGH BEGINS TO WEAKEN AND LIFT OUT AND RIDGE ATTEMPTS TO
BUILD BACK OVER THE LOCAL ISLANDS FROM THE EAST...HELPING TO AGAIN
PUT A BETTER LID ON MOST DEEP OR WIDESPREAD CONVECTION...BUT
AVAILABLE MOISTURE AND DIURNAL EFFECTS WILL STILL RESULT IN AT
LEAST SOME CLOUDS...SCATTERED SHOWERS AND A COUPLE OF
THUNDERSTORMS EACH DAY.

LMM INTERNATIONAL AIRPORT TEMPERATURE REACHED 94 DEGREES AT 2:36
PM AST THIS AFTERNOON AND THIS TIED THE RECORD HIGH TEMPERATURE
FOR TODAY...FIRST SET IN 1980.

&&

.MARINE...GENERALLY EXPECT WINDS OF 16 KNOTS OR LESS AND SEAS OF
5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY
AND PROBABLY BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  90  77  90 /  40  50  50  40
STT  78  88  78  88 /  40  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

BCS
Hazardous weather outlook, May 30, 5:00 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE MAY 30 2006

PRZ001>013-AMZ710>750-311000-
600 AM AST TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER THE INTERIOR AND NORTHWESTERN SECTIONS
OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE
POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM
FLOODING AND EVEN FLASH FLOODING CONDITIONS IN ISOLATED AREAS. DUE
TO RECENT RAINS OF THE PAST DAYS...SOILS ARE VERY WET...AND FLOODING
MAY OCCUR MORE EASILY TODAY THAN YESTERDAY. IN ADDITION...MUDSLIDES
AND RIVER FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST
THROUGH THE END OF THE WEEK. THE WESTERN INTERIOR AND NORTHWEST
PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS
FOR THE PAST FEW DAYS. THE SOIL THERE WILL REMAIN AT OR NEAR
SATURATION...MAKING FLOODING AND MUDSLIDES MORE LIKELY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED. PLEASE REPORT ANY SEVERE WEATHER
OR FLOODING TO THE NWS OFFICE IN SAN JUAN.

VIZ001-002-AMZ710>730-311000-
600 AM AST TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST
RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS.
HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL BE AFFECTED BY A
MODERATE TO HEAVY SHOWER...ESPECIALLY ACROSS THE NORTHWEST COASTAL
SECTIONS WHERE AFTERNOON RAIN BANDS WILL DEVELOP.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:50 PM CDTFlash Flood WarningJSJ40 min
May 30, 8:34 PM CDTFlash Flood WarningJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.